Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online
Ask a Urologist   »  

Noticed blood in urine. Taking new herbal supplements for fibroids. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
i have just noticed some blood in my urine. I have started taking some new herbal supplements that my naturalpath gave me for my fibriods. but i am a little concerned as there is no pain with it. I was wondering what i should do
Posted Sun, 2 Sep 2012 in Urinary and Bladder Problems
Answered by Dr. Prasad 7 hours later

Thanks for the query.

I read the details submitted with diligence. My suggestions are as follows:

1. Check if your bleeding per vaginally. Fibroids can cause menstrual disturbance. This or sometimes regular bleeding can produces traces of blood in the urine.
2. renal stone is the next possibility. Though they are accompanied by other symptoms, it needs to be ruled out if the bloody urine persists. Getting the urine tested - routine and microscopy with or without an ultrasonogram will give us clue if these are associated.
3. Herbal supplements have been reported as safe, but if they were any interaction with the renal system I would expect you to have bloody urine. Serum creatinine levels is a simple test to check the kidney status.
4. Other serious causes like a renal tumour, etc., is not likely. So you need not be worried.

In this context, please monitor the urine output for the next 2 days. Drink sufficient fluids. Cranberry juice can have beneficial effects. We can consider evaluating (the aforementioned tests) if the symptoms persist or fresh symptoms occur.

Hope this answers your query. Let me know if you have other queries.

Above answer was peer-reviewed by
Follow-up: Noticed blood in urine. Taking new herbal supplements for fibroids. What should I do? 1 hour later
could my use of tylenol cause the blood in my urine
Answered by Dr. Prasad 2 hours later
Tylenol is a safe drug. On very, very rare occasions with prolonged use or with over dosage renal impairment can occur. However it is not the reason of blood in the urine.

If you are not bleeding per vaginally, the close possible causes are an infection or a renal stone.

Another thought is sometimes we do find urine discoloration with certain drugs. For example a multivitamin pill can cause yellow urine, antitubercular drug rifampicin causes orange discoloration, etc. It is not sure if the discoloration is due to the herbal pills you took.

Whatever the reasons may be, the suggested line of treatment will be to wait and monitor the progress. 80 out of 100 times I expect this to clear off with adequate fluid intake. I would press on further investigations only if symptoms persist or if you develop fresh symptoms. So lets wait and watch.

Hope it is clear to you. Let me know if you have further enquiries.
If all your concerns are addressed, please close this discussion. Feed backs if any are appreciated.

To your speedy recovery

Dr. Prasad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor